A recent report from the FDA reveals that Acetaminophen can cause serious skin reactions in rare occasions. Acetaminophen helps to reduce pain and fever, and is one of the most widely used medicines in the U.S..

In rare cases, the drug can cause three serious skin diseases. Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN) are the two most serious reactions that are linked to acetaminophen. Both diseases are so serious that they typically require hospitalization and can cause death.

Tylenol is a brand name of the drug that is sold over the counter. It is also offered as a generic drug under various names, so be sure to check the labels. If you have experienced reactions from taking the drug, be sure to discuss alternate pain relievers with your physician.

NOTE: NCCN recommendations suggest that GIST patients taking Gleevec limit their acetaminophen dosage to 1300 mg a day. Learn more about drug interactions here.

To read the full consumer health brief from the FDA below:

fda-acetaminophen

 

LRG Team
Author: LRG Team